Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A reduced constraint $hp$ finite element method for shell problems


Author: Manil Suri
Journal: Math. Comp. 66 (1997), 15-29
MSC (1991): Primary 65N30, 73K15, 73V05
MathSciNet review: 1377665
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We propose and analyze an $hp$ finite element method for the Nagdhi shell model, based on rectangular elements. We show that for the bending-dominated case, assuming sufficient smoothness on the solution, the method is locking free in terms of both $h$ and $p$, as the thickness of the shell tends to zero. Our results are established under the assumption that the geometrical coefficients appearing in the model are piecewise polynomial functions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N30, 73K15, 73V05

Retrieve articles in all journals with MSC (1991): 65N30, 73K15, 73V05


Additional Information

Manil Suri
Affiliation: Department of Mathematics and Statistics, University of Maryland Baltimore County, 1000 Hilltop Circle, Baltimore, Maryland 21250
Email: suri@umbc2.umbc.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-97-00806-5
PII: S 0025-5718(97)00806-5
Keywords: Locking, shell, $hp$, finite element
Received by editor(s): August 5, 1994
Received by editor(s) in revised form: February 9, 1996
Additional Notes: Research partially supported by the Air Force Office of Scientific Research, Bolling AFB, DC, under Grant AFOSR F49620-92-J-0100.
Article copyright: © Copyright 1997 American Mathematical Society